Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abscess/boils again
Nov 24, 2006

I am on combivir/efivarenz, my 3rd month, started with CD4 24 viral load 1700000, my current result after 3months on meds is CD4 126 viral load 370, I have been having this abcess/boils on my bum, 1st my doc prescribed tequin, it came back, the used amoxil, now a third one, same area, and the line between my bum as well as my anus is itching, I have taken antibiotics enough, how else can I deal with these boils, I cant even sit down properly. Also of late I am developing some kind of acne on my face, starts with a slight itch then swells into a pimple which when queezed out turns black(my face is spotted)Have used a number of creams in vain, please help

Response from Dr. Henry

Skin infections due to methicillin resistant staphylcococcus (MRSA) are often a cause of recurrent boils in HIV+ patients. MRSA ofen does not respond to many standard antibiotics and can be a challenge to clear. Have you been checked for MRSA? SOmetimes the return of functioning T-cells after HIV therapy is started can result in flare-ups of skin problems/infections as a part of the immune reconsitution symdrome. I often get help from a dermatologist to optimize diagnosis and treatment recommendations. KH



Previous
lower does d4t - side effects
Next
Solution for lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement